Doctors Lounge - Reproductive Medicine AnswersBack to Reproductive Medicine Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/16/2017.
Forum Name: Female Sexual Disorders
Question: Lack of libido...
|Tserazi - Tue Sep 06, 2005 3:53 am|
I’m a female, and I recently turned 20 years old. I have been with my current lover for almost two years. We have been discussing the possibility of marriage, but there are definitely issues that need to be worked out in our relationship before we move on to the next step. And the primary one is my lack of sex drive.
I have absolutely no libido. I don’t think about sex, and even when my lover expresses his deep desire to engage sexually, I instantly withdraw. I understand even while I’m in the moment that this is a problem, yet I can’t seem to be able to give in solely because he wants, and needs it. To be honest, it is ruining our relationship. I feel horrible that I can’t be in the mood, and I know he feels that I no longer find him attractive.
I also feel that I cannot seek medical supplements to help this issue. I’m twenty years old, and there is no reason for me to have this sort of problem so early in life. I’m afraid to just be rejected by a doctor because of my age.
What can I do to increase my libido? Should I seek help despite the odds of being turned away? Will a doctor consider giving me a prescription for a libido enhancement?
This is tearing us apart. Please help, and thanks so much for your time.
|Shannon Morgan, CMA - Tue Sep 13, 2005 6:47 am|
Barring any psychological issue like a rape or being molested as a child, your complaint is a very common one from women on the pill, or any hormonal type of birth control. Especially the depo shot. The synthetic hormones used suppress the testosterone the body naturally produces to cause libido.
There are actually many other options for birth control. Besides the obvious condoms there is the Today sponge, extremely effective, a diaphram, and an IUD. The IUD is just as effective as the pill. Talk to your doctor if this is the case. Unfortunately, there is no pill or supplement to enhance libido.
|Tserazi - Tue Sep 13, 2005 5:16 pm|
Firstly, I would like to thank you for replying. I was worried that no one was going to.
I was molested as a child, however I had a healthy sex-drive until about a year and a half ago.
I was on birth control, but after hearing very similar mentions of what the pill can do to a woman’s libido, I stopped taking them when my sex-drive died. Currently, I’m not on any birth control method, as I just don’t have sex. Is it possible that the pill already effected me to the point that I lack libido because of them, even after being off of it for so long? Is there anything I can do to reverse the suppression?
Thank you so much for your time.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.